Alert archive / Iowa / Heat Advisories in 2011

Heat Advisory 4, NWS Sioux Falls, SD

August 23, 201111 counties in Iowa; 7 counties in South Dakota; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this heat advisory at Aug 23, 2011, 3:43 AM CDT for 11 counties in Iowa; 7 counties in South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Aug 23, 2011, 3:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 23, 2011, 3:43 AM CDT (08:43 UTC)
In effect from
Aug 23, 2011, 3:00 PM CDT
Expired
Aug 23, 2011, 2:13 PM CDT
In force
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3125 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS73 KFSD 230843
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CDT TUE AUG 23 2011

.VERY WARM TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH VERY
HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 IN AREAS
SOUTH OF INTERSTATE 90 THIS AFTERNOON. COOLER AND LESS HUMID AIR WILL
MOVE INTO THE AREA FOR WEDNESDAY.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-231645-
/O.NEW.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN-
BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
343 AM CDT TUE AUG 23 2011

...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* WEATHER CONDITIONS...TEMPERATURES WILL CLIMB INTO THE LOWER TO MID
  90S THIS AFTERNOON. THESE TEMPERATURES...COMBINED WITH DEW POINTS
  IN THE LOWER TO MID 70S...WILL PRODUCE DANGEROUS HEAT INDEX VALUES
  OF 100 TO 105 DEGREES DURING THE MID TO LATE AFTERNOON. CONDITIONS
  SHOULD SLOWLY IMPROVE THIS EVENING AS TEMPERATURES BEGIN TO COOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY
OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE
SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$
 JH
2 follow-up statements
696 
WWUS73 KFSD 231507
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 AM CDT TUE AUG 23 2011

.VERY WARM TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH
VERY HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES NEAR 100 IN
AREAS SOUTH OF INTERSTATE 90 THIS AFTERNOON. COOLER AND LESS HUMID
AIR WILL MOVE INTO THE AREA FOR WEDNESDAY.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-232315-
/O.CON.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN-
BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1007 AM CDT TUE AUG 23 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* WEATHER CONDITIONS...TEMPERATURES WILL CLIMB TO 90 TO 95
  DEGREES. THESE TEMPERATURES...COMBINED WITH DEW POINTS IN THE
  LOWER TO MID 70S...WILL PRODUCE DANGEROUS HEAT INDEX VALUES NEAR
  100 DURING THE MID TO LATE AFTERNOON. CONDITIONS SHOULD SLOWLY
  IMPROVE THIS EVENING AS TEMPERATURES BEGIN TO COOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
265 
WWUS73 KFSD 231913
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
213 PM CDT TUE AUG 23 2011

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-232015-
/O.CAN.KFSD.HT.Y.0004.110823T2000Z-110824T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER-LINCOLN-
BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
213 PM CDT TUE AUG 23 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HEAT ADVISORY. 

CLOUDY COVER AND SPOTTY THUNDERSTORMS WILL KEEP TEMPERATURES FROM
RISING AS HIGH AS PREVIOUSLY EXPECTED. THIS WILL KEEP THE HEAT
INDICES BELOW 100 DEGREES THE REST OF THE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Aug 23, 3:37 AM CDT, 6 minutes earlier.

Area forecast discussion, Aug 23, 3:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT TUE AUG 23 2011

.DISCUSSION...
OVERNIGHT CONVECTION EXPECTED TO BE EAST OF OUR AREA BY EARLY THIS
MORNING AS AN UPPER LEVEL SHORTWAVE TRACKS OFF INTO THE UPPER
MIDWEST...AND THINK THE REMAINDER OF THE DAY WILL BE DRY WITH A
STRONG CAP ACROSS THE AREA WITH 700 MB TEMPERATURES IN THE RANGE OF
13 TO 14 DEGREES C. AND LITTLE IN THE WAY OF FORCING. WILL BE A MIXY
DAY WITH A WEST TO SOUTHWESTERLY LOW LEVEL FLOW. STILL APPEARS THAT
WE MAY BE ABLE TO MIX DOWN SOME LOWER DEWPOINTS IN OUR WEST BEHIND A
SURFACE TROUGH WHICH WILL MOVE INTO THE JAMES RIVER VALLEY DURING
THE AFTERNOON...AND WITH 850 MB TEMPERATURES NUDGING CLOSE TO 30 C
OVER SOUTH CENTRAL SOUTH DAKOTA...HIGHS APPROACHING 100 IN OUR WEST
STILL LOOKS REASONABLE.  FARTHER TO THE EAST...WITH DEWPOINTS IN THE
LOWER 70S...HIGHS WILL BE IN THE LOWER 90S OVER OUR SOUTHWESTERN
MINNESOTA AND NORTHWESTERN IOWA ZONES. IN LIGHT OF HEAT INDEX VALUES
EXCEEDING 100 DEGREES IN OUR SOUTH...WENT AHEAD AN ISSUED A HEAT
ADVISORY FOR THIS AFTERNOON IN AREAS ALONG THE MISSOURI RIVER
CORRIDOR INTO NORTHWESTERN IOWA.

A COLD FRONT PUSHES THROUGH THE REGION TONIGHT...THOUGH NOT
EXPECTING ANYTHING IN THE WAY OF SENSIBLE WEATHER WITH A RELATIVELY
DRY AIRMASS AND LITTLE IN THE WAY OF DYNAMICS WITH THE SYSTEM. WITH
ENSUING COLD AIR ADVECTION IT WILL BE A LITTLE COOLER...WITH LOWS IN
THE MID 60S NORTH AND WEST TO AROUND 70 SOUTHEAST.

HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY WITH A VERY
PLEASANT DAY IN STORE. UNDER MOSTLY SUNNY SKIES...HIGHS WILL BE IN
THE 80S WITH DEWPOINTS IN THE 50S.  WITH LIGHT WINDS AND CLEAR SKIES
ON WEDNESDAY NIGHT...IT WILL BE THE COOLEST NIGHT OF THE NEXT FEW
WITH LOWS IN THE LOWER TO MID 50S IN OUR EAST...TO CLOSE TO 60 OVER
SOUTH CENTRAL SOUTH DAKOTA. THURSDAY WILL STILL BE PLEASANT AS THE
HIGH PRESSURE SLIDES TO THE EAST...AND TEMPERATURES WILL ONCE AGAIN
BE IN THE 80S.

BY THURSDAY NIGHT AND FRIDAY...THETA E ADVECTION AND INSTABILITY
INCREASE ACROSS OUR AREA WITH A STRENGTHENING LOW LEVEL
JET...RESULTING IN THE THE POSSIBILITY OF THUNDERSTORMS DURING THIS
TIME FRAME AS A WARM FRONT ALOFT LIFTS ACROSS THE REGION. WITH
THIS...TEMPERATURES WILL BE A LITTLE WARMER WITH DEWPOINTS RISING
BACK INTO THE 60S.  /JM

&&

.AVIATION...
ABUNDANT NEAR SURFACE MOISTURE AND LIGHT WINDS WILL ALLOW AREAS OF
MAINLY MVFR FOG TO DEVELOP DURING THE EARLY MORNING HOURS...WITH
PATCHY IFR VISIBILITIES POSSIBLE IN LOW LYING AREAS. OTHERWISE WINDS
VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY MORNING WITH LIGHT
SOUTH WINDS GRADUALLY VEERING TO THE SOUTHWEST AND WEST THROUGH THE
DAY TODAY.    /JH

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ001>003-012>014-020>022-031-032.

MN...NONE.
NE...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NEZ013-014.

SD...HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR SDZ065>071.

&&
Hazardous weather outlook, Aug 22, 4:38 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
438 PM CDT MON AUG 22 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
438 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHEAST
AND SOUTH CENTRAL SOUTH DAKOTA. A FEW STORMS COULD PRODUCE HAIL
TO QUARTER SIZE AND 60 MPH WIND GUSTS...HOWEVER STRONG CAPPING
WILL LIKELY PREVENT MORE WIDESPREAD DEVELOPMENT.

THE SEVERE STORM THREAT APPEARS TO BE GREATER EAST OF INTERSTATE
29 AFTER 10 PM THIS EVENING WITH AN INCREASE IN THE LOW LEVEL JET
EXPECTED OVER THE REGION. SCATTERED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING HAIL TO GOLF BALL SIZE AND 70 MPH OR GREATER WIND
GUSTS ARE POSSIBLE. THE SEVERE THREAT WILL DECREASE AFTER 3 AM
TONIGHT.

FLOODING...
MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER
THE NEXT FEW WEEKS...BUT RIVER LEVELS WILL SEE A SLOW BUT STEADY
DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED TO BE
BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN
CHAMBERLAIN AND SIOUX CITY...WITH RIVER LEVELS CONTINUING TO DROP
VERY SLOWLY. THE MISSOURI RIVER AT SOUTH SIOUX CITY IS EXPECTED
TO FALL BELOW FLOOD STAGE BEFORE THE END OF AUGUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE EXITING OVER SOUTHWESTERN MINNESOTA AND
NORTHWESTERN IOWA ON TUESDAY MORNING. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 23, 12:44 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HAIL             3 NNW LUVERNE           43.69N 96.23W
08/23/2011  E0.75 INCH       ROCK               MN   TRAINED SPOTTER

1210 AM     HAIL             3 NE HULL               43.22N 96.09W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:47 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     S LUVERNE               43.65N 96.21W
08/23/2011  M66.00 MPH       ROCK               MN   AWOS

1230 AM     HAIL             BOYDEN                  43.19N 96.00W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:55 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             4 SE ROSWELL            43.97N 97.65W
08/22/2011  M0.88 INCH       MINER              SD   TRAINED SPOTTER

1052 PM     HAIL             2 E WINFRED             44.00N 97.32W
08/22/2011  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

1055 PM     HAIL             2 SSE WINFRED           43.97N 97.35W
08/22/2011  M1.75 INCH       LAKE               SD   NWS EMPLOYEE

1124 PM     HAIL             7 S MADISON             43.91N 97.11W
08/22/2011  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            ALSO 40 MPH WIND GUSTS.

1155 PM     HAIL             CHESTER                 43.89N 96.93W
08/22/2011  E0.50 INCH       LAKE               SD   TRAINED SPOTTER

1209 AM     HAIL             3 NNW LUVERNE           43.69N 96.23W
08/23/2011  E1.00 INCH       ROCK               MN   TRAINED SPOTTER

1210 AM     HAIL             3 NE HULL               43.22N 96.09W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

1210 AM     TSTM WND GST     S LUVERNE               43.65N 96.21W
08/23/2011  M66.00 MPH       ROCK               MN   AWOS

1230 AM     HAIL             BOYDEN                  43.19N 96.00W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 1:26 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             ASHTON                  43.31N 95.79W
08/23/2011  E1.00 INCH       OSCEOLA            IA   TRAINED SPOTTER

            ALSO ESTIMATED 60 MPH WINDS WITH 3 INCH BRANCHES DOWN.

&&

JH
Local storm report, Aug 23, 1:30 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
130 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND DMG     SANBORN                 43.18N 95.66W
08/23/2011                   O'BRIEN            IA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN.

&&

JH
Local storm report, Aug 23, 2:27 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
227 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     8 W ROYAL               43.06N 95.44W
08/23/2011                   O'BRIEN            IA   BROADCAST MEDIA

            TWO GRAIN BINS DESTROYED.

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:05 AM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux40 min
Aug 23, 12:30 AM CDTSevere Thunderstorm WarningFSDDickinson, Lyon, Osceola45 min
Aug 23, 1:03 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola42 min
Aug 23, 1:14 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola46 min
Aug 23, 1:45 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien45 min
Aug 22, 9:43 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner47 min
Aug 22, 10:17 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody43 min
Aug 22, 10:27 PM CDTSevere Thunderstorm WarningFSDLake, Miner33 min
Aug 22, 10:56 PM CDTSevere Thunderstorm WarningFSDLake, Miner49 min
Aug 22, 11:11 PM CDTTornado WarningFSDLake, McCook, Minnehaha34 min
Aug 22, 11:23 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody52 min
Aug 22, 11:41 PM CDTTornado WarningFSDLake, Minnehaha, Moody34 min
Aug 23, 12:12 AM CDTSevere Thunderstorm WarningFSDMinnehaha48 min

Nearby

Heat Advisories in Iowa, 2011Heat Advisories in South Dakota, 2011Heat Advisories in Nebraska, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.